Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Chronic migraines, nausea, vomiting. Taking maxalt, phenergan, vyvanse, synthroid. Should it be serious for rock like material comming out of stomach?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I am a busy, 40 year old mother of 2, with chronic migraines since childhood that I treat with Maxalt 10mg tablets and phenergan if needed. I currently take 90mg Cymbalta for depression/fibromialgia, 60mg Vyvanse for ADD, and Synthroid for hypothyroidism daily. Last night around midnight, I developed a migraine which didn't go away with my Maxalt. By 7am this morning, I was feeling severe nausea in addition to the head pain, and took 25mg Phenergan orally. About 30 minutes after taking phenergan, I vomited anyway. My concern is that my vomit was pretty forceful / violent and there was no food in my stomach. I vomited mostly clear liquid, then bile, and finally at the very end I vomited up a couple of small rock-like chunks followed by a large rock-like ball. It wasn't like anything I've ever seen before and I hadn't eaten anything that even remotely resembled it. Once that was out of my stomach - around 9:00am this morning, all my symptoms began to get better. Now I am tired, but pain-free and no longer nauseated. Do you think I should be concerned about the rock-like material that came out of my stomach? I saw a couple of posts online that indicated this might be something to worry about. Thank you.
Posted Fri, 6 Jul 2012 in Headache and Migraines
Answered by Dr. Ketan Vagholkar 10 hours later

Thanks for writing in.

Since you are now relieved of gastrointestinal symptoms you need not worry. The ball could have been an inspissated bolus of indigestible food.

It would be advisable to get yourself investigated by undergoing ultrasound examination of the abdomen and a plain x XXXXXXX of the abdomen in standing position.

This can be done on an elective basis.

Increase the intake of water in order to have good bowel propulsion.

I hope that answers your query. Do write back in case of follow up queries that you may have.

With regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor